JAIST Repository >
School of Information Science >
Articles >
Journal Articles >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10119/8522

Title: Adaptive Flocking of Robot Swarms: Algorithms and Properties
Authors: LEE, Geunho
CHONG, Nak Young
Keywords: robot swarms
decentralized coordination
local interaction
adaptive flocking
Issue Date: 2008-09-01
Publisher: 電子情報通信学会
Magazine name: IEICE TRANSACTIONS on Communications
Volume: E91-B
Number: 9
Start page: 2848
End page: 2855
DOI: 10.1093/ietcom/e91-b.9.2848
Abstract: This paper presents a distributed approach for adaptive flocking of swarms of mobile robots that enables to navigate autonomously in complex environments populated with obstacles. Based on the observation of the swimming behavior of a school of fish, we propose an integrated algorithm that allows a swarm of robots to navigate in a coordinated manner, split into multiple swarms, or merge with other swarms according to the environment conditions. We prove the convergence of the proposed algorithm using Lyapunov stability theory. We also verify the effectiveness of the algorithm through extensive simulations, where a swarm of robots repeats the process of splitting and merging while passing around multiple stationary and moving obstacles. The simulation results show that the proposed algorithm is scalable, and robust to variations in the sensing capability of individual robots.
Rights: Copyright (C)2008 IEICE. Geunho LEE, Nak Young CHONG, IEICE TRANSACTIONS on Communications, E91-B(9), 2008, 2848-2855. http://www.ieice.org/jpn/trans_online/
URI: http://hdl.handle.net/10119/8522
Material Type: publisher
Appears in Collections:b10-1. 雑誌掲載論文 (Journal Articles)

Files in This Item:

File Description SizeFormat
12733.pdf779KbAdobe PDFView/Open

All items in DSpace are protected by copyright, with all rights reserved.


Contact : Library Information Section, Japan Advanced Institute of Science and Technology